Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Take Dalmane, Klonapin and Xanax for sleep. Have severe anxiety. Suggest?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I take 30mg of Dalmane, 2mg of Klonapin and 2.5 mg of Xanax per night for sleep. I have severe anxiety thoughout the day but am only allowed to take 2mg of Xanax per day. I don't think I'm supposed to take it all at night but thats what it takes to put me to sleep. I'm anorexic. 5'4 and 100 pounds. How much is too much?
Posted Wed, 16 Oct 2013 in Anxiety and Stress
Answered by Dr. Seikhoo Bishnoi 30 minutes later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

You have bipolar affective disorder, generalized anxiety disorder, anorexia nervosa and borderline personality disorder. You are taking 30 mg flurazepam, 2mg clonazepam and 2.5 mg of alprazolam in night for sleep. In day time you are having severe anxiety and you take 2 mg alprazolam only. You are 160 cms and have weight of 100 pounds only. Expected weight for that height and age should be around 110 pounds.

First thing I would like to tell you that you have multiple psychiatric disorders and you are taking multiple benzodiazepines drugs in night. All three drugs are benzodiazepines and have more or less same mechanism of action. Although they cause sedation and help in good sleep but they cant treat anxiety completely. I would recommend you to visit a Psychiatrist for evaluation. Many medicines like Mirtazepine, trazodon etc can help in good sleep and they are good anti depressant and anti anxiety drugs. They are also free of dependence potential and are useful in anorexia nervosa also. With time they will help in day time anxiety also.

For symptomatic relief you cant take Flupentixole+Melitracen combination twice a day. These drugs don't make individual dependent and help to control anxiety.

I would advise you that the doses of benzodiazepines are high and multiple use of these drugs can make you dependent and with time tolerance will develop, which will cause increased intake of high doses in future and resulting dependence.

Hope it helps you, if you have more queries you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor